Alert archive / Texas / Flash Flood Watches in 2013

Flash Flood Watch 9, NWS Austin/San Antonio, TX

October 13, 201327 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Oct 13, 2013, 4:00 AM CDT for 27 counties in Texas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2013, 4:00 AM CDT (09:00 UTC)
Expired
Oct 14, 2013, 3:22 AM CDT
In force
23 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 27 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 9.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1902 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS64 KEWX 130900
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

.A WEAK COLD FRONT HAS DRIFTED TO NORTHERN PARTS OF SOUTH CENTRAL
TEXAS EARLY THIS MORNING WHILE AN UPPER LEVEL DISTURBANCE IS
MOVING NORTHEAST ACROSS NORTH CENTRAL MEXICO TOWARD SOUTH CENTRAL
TEXAS. PLUMES OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO HAVE
DEVELOPED A NEARLY TROPICAL AIRMASS OVER SOUTH CENTRAL TEXAS.
THESE FEATURES WILL INTERACT WITH THIS AIRMASS TO GENERATE LOCALLY
HEAVY RAINS. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED
WITH ISOLATED TOTALS OF 6 TO 8 INCHES POSSIBLE. THE WATCH IS ALONG
AND NORTH OF HIGHWAY 90 AND INCLUDES THE AUSTIN AND SAN ANTONIO
AREAS.

TXC019-021-029-031-053-055-091-137-149-171-177-187-209-259-265-
271-287-299-325-385-453-463-465-491-131800-
/O.NEW.KEWX.FF.A.0009.131013T0900Z-131014T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-
LLANO-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-
INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...ROCKSPRINGS...
LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...
BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...LLANO...HONDO...
LEAKEY...AUSTIN...UVALDE...DEL RIO...GEORGETOWN
400 AM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... 
  CALDWELL...COMAL...EDWARDS...FAYETTE...GILLESPIE...GONZALES... 
  GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... 
  MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. 

* THROUGH 7 PM CDT THIS EVENING

* RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH ISOLATED
  TOTALS OF 6 TO 8 INCHES POSSIBLE.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. STREAMS
  AND RIVERS MAY ALSO SEE RAPID RISES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
4 follow-up statements
433 
WGUS64 KEWX 132020
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

.A WEAKENING COLD FRONT WILL CONTINUE TO REMAIN FOCUS FOR HEAVY RAINS
TONIGHT AS PLUMES OF MOISTURE AND DISTURBANCES FROM THE PACIFIC
AND GULF OF MEXICO HAVE DEVELOPED A NEARLY TROPICAL AIR-MASS OVER
SOUTH CENTRAL TEXAS. OF PARTICULAR FOCUS TONIGHT WILL BE OVER THE
MID RIO GRANDE PLAINS TO THE EDWARDS PLATEAU WHERE A SOUTHEAST LOW
LEVEL FLOW WILL BEGIN TO OVERRUN A WEAKENING CONVECTIVE COMPLEX
CURRENTLY OVER SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH
ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE...ESPECIALLY OVER THE
MID RIO GRANDE PLAINS AND EDWARDS PLATEAU. THE WATCH IS GENERALLY 
ALONG AND NORTH OF HIGHWAY 90 AND INCLUDES THE AUSTIN AND SAN
ANTONIO AREAS WITH THE EXCEPTION OF THE NEW WATCH ENVELOPING
MAVERICK...DIMMIT AND ZAVALA COUNTIES.

TXC127-323-507-140430-
/O.EXB.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIMMIT-MAVERICK-ZAVALA-
INCLUDING THE CITIES OF...CARRIZO SPRINGS...EAGLE PASS...
CRYSTAL CITY
320 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES IN SOUTH 
  CENTRAL TEXAS...DIMMIT...MAVERICK AND ZAVALA. 

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED
  TOTALS OF 2 TO 4 INCHES POSSIBLE.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. 
  STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXC019-021-029-031-053-055-091-137-149-171-177-187-209-259-265-
271-287-299-325-385-453-463-465-491-140430-
/O.EXT.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-
LLANO-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-
INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...ROCKSPRINGS...
LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...
BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...LLANO...HONDO...
LEAKEY...AUSTIN...UVALDE...DEL RIO...GEORGETOWN
320 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... 
  BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... 
  EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... 
  KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. 

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED
  TOTALS OF 2 TO 4 INCHES POSSIBLE.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. 
  STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
464 
WGUS64 KEWX 132129 AAC
FFAEWX

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH 7AM MONDAY MORNING...

.A WEAKENING COLD FRONT WILL CONTINUE TO REMAIN FOCUS FOR HEAVY
RAINS TONIGHT AS PLUMES OF MOISTURE AND DISTURBANCES FROM THE
PACIFIC AND GULF OF MEXICO HAVE DEVELOPED A NEARLY TROPICAL AIR-
MASS OVER SOUTH CENTRAL TEXAS. OF PARTICULAR FOCUS TONIGHT WILL
BE OVER THE MID RIO GRANDE PLAINS TO THE EDWARDS PLATEAU WHERE A
SOUTHEAST LOW LEVEL FLOW WILL BEGIN TO OVERRUN A WEAKENING
CONVECTIVE COMPLEX CURRENTLY OVER SOUTHWEST PORTIONS OF SOUTH
CENTRAL TEXAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN
BE EXPECTED...WITH ISOLATED TOTALS OF 5 INCHES POSSIBLE...ESPECIALLY
OVER THE MID RIO GRANDE PLAINS AND EDWARDS PLATEAU. THE WATCH IS
GENERALLY ALONG AND NORTH OF HIGHWAY 90 AND INCLUDES THE AUSTIN
AND SAN ANTONIO AREAS WITH THE EXCEPTION OF THE NEW WATCH
ENVELOPING MAVERICK...DIMMIT AND ZAVALA COUNTIES.

TXC019-021-029-031-053-055-091-127-137-149-171-177-187-209-259-
265-271-287-299-323-325-385-453-463-465-491-507-140530-
/O.CON.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DIMMIT-EDWARDS-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-
LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-
ZAVALA-
INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CARRIZO SPRINGS...
ROCKSPRINGS...LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...
SAN MARCOS...BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...CRYSTAL CITY
429 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... 
  BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... 
  DIMMIT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... 
  GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... 
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... 
  WILLIAMSON AND ZAVALA. 

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED
  TOTALS OF 5 INCHES POSSIBLE.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. 
  STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
106 
WGUS64 KEWX 140043 AAC
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM MONDAY
MORNING...

.THE THREAT OF HEAVY RAINS WILL CONTINUE OVERNIGHT AS A CONVEYOR
BELT OF MOISTURE AND DISTURBANCES FROM THE PACIFIC INTERACT WITH
UNSTABLE GULF MOISTURE AT THE LOW LEVELS. A NEARLY TROPICAL AIR
MASS HAS DEVELOPED OVER SOUTH CENTRAL TEXAS AND ADDITIONAL HEAVY
RAIN DEVELOPMENT WILL OCCUR WEST OF THE RIO GRANDE IN MEXICO AND
ALONG A COLD FRONT IN WEST TEXAS. THESE FEATURES WILL FOCUS THE
THREAT OF ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...AND
ISOLATED TOTALS OF 5 INCHES. THE HEAVY RAIN THREAT WILL BE
ESPECIALLY HIGH OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
LATE TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO
THE DAY ON MONDAY

TXC019-021-029-031-053-055-091-127-137-149-171-177-187-209-259-
265-271-287-299-323-325-385-453-463-465-491-507-141000-
/O.CON.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DIMMIT-EDWARDS-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-
LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-
ZAVALA-
INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CARRIZO SPRINGS...
ROCKSPRINGS...LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...
SAN MARCOS...BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...CRYSTAL CITY
743 PM CDT SUN OCT 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... 
  BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... 
  DIMMIT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... 
  GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... 
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... 
  WILLIAMSON AND ZAVALA. 

* UNTIL 7 AM CDT MONDAY

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS OF 5
  INCHES POSSIBLE.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAIN. 
  STREAMS AND RIVERS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
254 
WGUS64 KEWX 140822
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 AM CDT MON OCT 14 2013

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

.THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS ENDED ACROSS
SOUTH CENTRAL TEXAS. THE SURFACE BOUNDARY...WHICH SERVED AS A
FOCUS FOR HEAVY RAINFALL...HAS MOVED TO THE MIDDLE TEXAS COAST
AND DEEP SOUTH TEXAS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE STILL EXPECTED TODAY AND TONIGHT AS TROPICAL MOISTURE REMAINS
ENTRENCHED ACROSS THE REGION.

TXC019-021-029-031-053-055-091-127-137-149-171-177-187-209-259-
265-271-287-299-323-325-385-453-463-465-491-507-140930-
/O.CAN.KEWX.FF.A.0009.000000T0000Z-131014T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DIMMIT-EDWARDS-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-
LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-
ZAVALA-
INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CARRIZO SPRINGS...
ROCKSPRINGS...LA GRANGE...FREDERICKSBURG...GONZALES...SEGUIN...
SAN MARCOS...BOERNE...KERRVILLE...BRACKETTVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...CRYSTAL CITY
322 AM CDT MON OCT 14 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED. BANDERA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...DIMMIT...EDWARDS...FAYETTE...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO...
MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...
AND ZAVALA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 4:00 AM CDT, 0 minutes earlier.

Area forecast discussion, Oct 13, 4:00 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT SUN OCT 13 2013

.SHORT TERM (TODAY THROUGH MONDAY)...
A SURFACE BOUNDARY HAS DRIFTED SOUTH INTO CENTRAL TEXAS WHILE AN
UPPER LEVEL SHORTWAVE IS LIFTING NORTH AND APPROACHING THE RIO
GRANDE. PLUMES OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO ARE
SPREADING OVER TEXAS WITH A NEARLY TROPICAL AIRMASS AND PWS OF 1.7
TO 2 INCHES ACROSS SOUTH CENTRAL TEXAS. EXPECT NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS
TODAY. WILL MENTION LOCALLY HEAVY RAINS AND ISSUE A FLASH FLOOD
WATCH FOR AREAS ALONG AND NORTH OF U.S. HIGHWAY 90 THROUGH 7 PM.
THE SURFACE BOUNDARY LIFTS BACK NORTH AND MOISTURE LEVELS SLIGHTLY
DECREASE RESULTING IN LESS COVERAGE OF SHOWERS AND THUNDERSTORMS
BY MONDAY. EXCEPT...ALONG THE RIO GRANDE AND OVER THE EDWARDS
PLATEAU WHERE ANOTHER UPPER LEVEL SHORTWAVE MOVES ACROSS TONIGHT
RESULTING IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS THAT
MAY REQUIRE THE WATCH TO BE EXTENDED. DAYTIME TEMPERATURES WILL BE
A BIT COOLER DUE TO CLOUDS AND RAIN.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
MODELS APPEAR TO BE COMING INTO BETTER AGREEMENT FOR MUCH OF THE
WEEK. RAIN CHANCES DECREASE MONDAY NIGHT INTO TUESDAY MORNING AS
UPPER LEVEL RIDGE BRIEFLY BUILDS OVER SOUTHERN TEXAS. AN UPPER
LEVEL TROUGH MOVING OUT INTO THE PLAINS DROPS A COLD FRONT SOUTH
WITH A SLOW PASSAGE ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY INTO
EARLY WEDNESDAY. MOISTURE LEVELS INCREASE AS ADDITIONAL PACIFIC
MOISTURE IS DRAWN NORTHEAST ACROSS TEXAS FROM THE REMNANTS OF
CURRENT TROPICAL DEPRESSION 15-E AND ARE MAXIMIZED IN THE FRONTAL
ZONE WITH PWS OF 1.9 TO 2.2 INCHES. EXPECT MORE WIDESPREAD HEAVY
RAINS DUE TO SLOW MOVEMENT OF FRONT AND STEERING FLOW PARALLEL TO
THE FRONT RESULTING IN TRAINING OF RAINS. DEPENDING ON HOW MUCH
RAIN FALLS UNTIL THEN TO SATURATE THE SOILS...A FLASH FLOOD WATCH
MAY HAVE TO BE ISSUED FOR LATER TUESDAY INTO EARLY WEDNESDAY. RAIN
CHANCES WILL CONTINUE LATER ON WEDNESDAY INTO EARLY THURSDAY AS
ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE SOUTHERN PLAINS. A
BRIEF PERIOD OF NO RAIN CHANCES FOR LATE THURSDAY AND THURSDAY
NIGHT. THEN SLIGHT CHANCES OF RAIN DEVELOP AHEAD OF YET ANOTHER
UPPER LEVEL TROUGH. ABOVE AVERAGE TEMPERATURES EARLY IN THE WEEK
TURN BELOW AVERAGE MID TO LATE WEEK DUE TO CLOUDS...RAIN AND COLD
ADVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  72  86  72  84 /  90  60  40  20  60
AUSTIN BERGSTROM INTL AIRPORT  81  72  86  71  84 /  90  50  40  20  50
NEW BRAUNFELS MUNI AIRPORT     81  73  86  73  86 /  90  60  30  20  50
BURNET MUNI AIRPORT            80  70  83  68  80 /  90  60  40  30  70
DEL RIO INTL AIRPORT           81  70  85  73  85 /  90  90  40  30  40
GEORGETOWN MUNI AIRPORT        81  71  86  70  82 /  90  50  40  20  70
HONDO MUNI AIRPORT             85  73  86  71  86 /  90  60  30  20  50
SAN MARCOS MUNI AIRPORT        80  72  85  72  85 /  90  60  40  20  50
LA GRANGE - FAYETTE REGIONAL   85  73  86  72  86 /  90  40  30  20  40
SAN ANTONIO INTL AIRPORT       85  74  86  73  86 /  90  60  30  20  50
STINSON MUNI AIRPORT           86  74  88  73  87 /  90  60  30  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON.

&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Oct 12, 9:50 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT SAT OCT 12 2013

TXZ171>173-183>194-202>209-217>225-228-140300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
950 PM CDT SAT OCT 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AND
AND CONTINUING OVERNIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL
AMOUNTS OF 3 TO 4 INCHES. LOCALIZED MINOR FLOODING OF SMALL CREEKS
AND STREAMS IS POSSIBLE ALONG WITH LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW LEVEL GULF MOISTURE AND UPPER LEVEL PACIFIC MOISTURE WILL
REMAIN ENTRENCHED ACROSS SOUTH CENTRAL SUNDAY THROUGH WEDNESDAY.
THE AIRMASS WILL BE TROPICAL WHICH WILL LEAD TO THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR LOCALLY HEAVY
RAINFALL AND MINOR FLOODING WILL BE TUESDAY NIGHT INTO WEDNESDAY
AS A SLOW MOVING COLD FRONT INTERACTS WITH THE REMNANTS OF A
PACIFIC CYCLONE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 13, 12:50 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      PFLUGERVILLE            30.44N  97.62W
10/13/2013                   TRAVIS             TX   PUBLIC

            PD REPORTS SEVERAL ROADS AND LOW WATER CROSSINGS NOT
            PASSABLE IN THE CITY DUE TO RISING WATER.

&&

EVENT NUMBER EWX1300594

JME
Local storm report, Oct 13, 2:14 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     FLASH FLOOD      2 SW AUSTIN             30.29N 97.77W
10/13/2013                   TRAVIS             TX   MESONET

            THE FOLLOWING LOW WATER CROSSINGS ARE CLOSED...BEE CAVES
            ROAD...6334 JOE TANNER...5003 WASSON AND 10131 DAVID
            MOORE.

&&

JME

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:06 PM CDTSpecial Weather StatementEWXBurnet39 min
Oct 12, 9:16 PM CDTSevere Thunderstorm WarningEWXBurnet44 min
Oct 12, 9:46 PM CDTAreal Flood AdvisoryEWXBurnet2 hr
Oct 12, 11:50 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Oct 13, 1:48 AM CDTFlash Flood WarningEWXTravis, Williamson72 min
Oct 13, 2:26 AM CDTAreal Flood AdvisoryEWXBurnet2 hr
Oct 13, 3:06 AM CDTAreal Flood AdvisoryEWXTravis, Williamson114 min
Oct 13, 3:47 AM CDTFlash Flood WarningEWXHays, Travis3 hr
Oct 13, 3:59 AM CDTAreal Flood AdvisoryEWXBlanco, Gillespie2 hr
Oct 13, 4:29 AM CDTAreal Flood AdvisoryEWXUvalde2 hr
Oct 13, 4:31 AM CDTFlash Flood WarningEWXHays, Travis3 hr
Oct 13, 4:59 AM CDTFlash Flood WarningEWXUvalde3 hr
Oct 13, 5:21 AM CDTFlash Flood WarningEWXHays3 hr
Oct 13, 6:23 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Gillespie, Kendall, Kerr2 hr
Oct 13, 6:27 AM CDTFlash Flood WarningEWXCaldwell2 hr
Oct 13, 6:29 AM CDTRiver Flood WarningEWXTravis15 hr
Oct 13, 6:29 AM CDTRiver Flood WarningEWXTravis15 hr
Oct 13, 6:54 AM CDTRiver Flood WarningEWXUvalde3 hr
Oct 13, 7:31 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe119 min
Oct 13, 9:52 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala2 hr
Oct 13, 10:25 AM CDTFlash Flood WarningEWXDimmit, Zavala3 hr
Oct 13, 10:56 AM CDTAreal Flood AdvisoryEWXUvalde, Zavala2 hr
Oct 13, 12:05 PM CDTRiver Flood WarningEWXBastrop9 hr
Oct 13, 12:05 PM CDTRiver Flood WarningEWXFayette9 hr
Oct 13, 1:36 PM CDTFlash Flood WarningEWXDimmit, Zavala3 hr
Oct 13, 1:41 PM CDTAreal Flood AdvisoryEWXMaverick109 min
Oct 13, 2:44 PM CDTFlash Flood WarningEWXMaverick3 hr
Oct 13, 2:57 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala3 hr
Oct 13, 3:04 PM CDTAreal Flood AdvisoryEWXKinney, Val Verde116 min
Oct 13, 3:37 PM CDTRiver Flood WarningEWXDimmit5 days
Oct 13, 4:26 PM CDTFlash Flood WarningEWXDimmit, Zavala2 hr
Oct 13, 6:32 PM CDTFlash Flood WarningEWXDimmit3 hr

Nearby

Flash Flood Watches in Texas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.